MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS PLASTIPAK LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS PLASTIPAK LUER-LOK; PISTON SYRINGE
Catalog Number 309658
Medical Device Problem Codes Nonstandard Device (1420); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd syringe 3ml ll euro 200 s/c plunger rod was broken / damaged.The following information was provided by the initial reporter: it was reported that the piston part broke while dispensing saline solution.You can find the product photo attached.When did the incident occur? during use.No one was harmed.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4) - supplemental mdr - plunger rod broken / damaged.A report was received indicating that the piston component broke during the dispensing of saline solution.To support the investigation, two samples and one photograph of 3 ml luer-lok syringes were submitted for evaluation by the quality team.The samples exhibited bent plunger rods, and the photograph depicted a loose syringe with a severely bent plunger rod.This condition is non-conforming to product specifications and has been attributed to the assembly process.A review of the device history record was conducted for material number 309658, lot 4352867.The review confirmed that all visual inspections were performed in accordance with established requirements, with no quality notifications related to the reported condition.The lot was inspected and accepted based on the inspection control plan, approved for shipment, and determined to be in compliance with product specification requirements.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
PLASTIPAK LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23260898
Report Number1213809-2025-00640
Device Sequence Number9046634
Product Code FMF
UDI-Device Identifier00382903096589
UDI-Public(01)00382903096589(11)241217(17)291130(10)4352867
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309658
Device Lot Number4352867
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2025
Supplement Date Received by Manufacturer10/30/2025
Initial Report FDA Received Date10/09/2025
Supplement Report FDA Received Date11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown